Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Tulsa, OK

May 6, 2007Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2007, 9:26 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 9:26 PM CDT (02:26 UTC)
Expired
May 6, 2007, 10:14 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 9:07 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 070226
SVRTSA
OKC105-147-070315-
/O.NEW.KTSA.SV.W.0079.070507T0226Z-070507T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
926 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1015 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WANN...MOVING NORTH AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3683 9591 3682 9576 3699 9567 3700 9596

$$
2 follow-up statements
000 
WWUS54 KTSA 070255 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 PM CDT SUN MAY 6 2007

OKC105-147-070315-
/O.CON.KTSA.SV.W.0079.000000T0000Z-070507T0315Z/
NOWATA OK-WASHINGTON OK-
956 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN NOWATA COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF WANN TO 7 MILES SOUTH OF COPAN...
MOVING NORTH AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COPAN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3679 9594 3678 9576 3699 9567 3700 9596

$$
000 
WWUS54 KTSA 070314
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SUN MAY 6 2007

OKC105-147-070323-
/O.CAN.KTSA.SV.W.0079.000000T0000Z-070507T0315Z/
NOWATA OK-WASHINGTON OK-
1013 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STORM SPOTTERS REPORTED 53 MPH WINDS AT COPAN AND 47 MPH WINDS AT 
DEWEY AROUND 1000 PM WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM.

LAT...LON 3679 9594 3678 9576 3699 9567 3700 9596

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:02 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 6, 6:02 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN MAY 6 2007

.DISCUSSION...
SENT A QUICK UPDATE TO REFLECT THE REMOVAL OF TORNADO WATCH #246
THAT PREVIOUSLY WAS IN EFFECT FOR EASTERN OKLAHOMA. ALL SURFACE
BASED CONVECTION REMAINED WELL TO THE WEST OF THE AREA...AS
DEEPENING MERIDIONAL FLOW HAS EFFECTIVELY NEGATED ANY EASTWARD
COMPONENT TO STORM MOTION. NO OTHER CHANGES TO FORECAST AT THIS
TIME...HOWEVER WILL PERUSE 00Z GUIDANCE AS IT BECOMES AVAILABLE FOR
A POSSIBLE TEMP/POP UPDATE IN THE NEXT FEW HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, May 6, 5:55 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT SUN MAY 6 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
555 PM CDT SUN MAY 6 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...
A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA EARLY THIS EVENING...IT
REMAINS CAPPED TO SURFACE BASED STORM DEVELOPMENT MUCH AS IT HAS FOR
THE PAST FEW DAYS. IT APPEARS AT THIS TIME THAT THE CAP WILL BE
DIFFICULT TO BREAK AS THERE IS NO WELL DEFINED SURFACE FOCUS
MECHANISM TO INITIATE THUNDERSTORMS. SATELLITE PHOTOS DO INDICATE A
WEAK UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTH AND SHOULD
ANY SURFACE-BASED UPDRAFTS DEVELOP...THE LOW LEVEL WIND SHEAR IS
SUFFICIENT TO INDUCE ROTATION WITH THREAT OF TORNADOES. PLEASE NOTE
THAT EVEN THOUGH THE OVERALL CHANCE OF A SURFACE BASED STORM IN
EASTERN OKLAHOMA IS QUITE LOW...THE CONDITIONAL PROBABILITY FOR
SEVERE WEATHER REMAINS HIGH. THEREFORE A LIMITED TORNADO THREAT
WILL BE LEFT IN THE FORECAST.

OVERNIGHT...THERE IS A CHANCE THAT THE STORMS WILL MAKE IT INTO
PARTS OF NORTHEAST OKLAHOMA WELL AFTER MIDNIGHT BEFORE WEAKENING.
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND A LOW GRADE FLASH FLOOD THREAT WILL ALSO EXIST IN
OSAGE AND PAWNEE COUNTIES OVERNIGHT IF THE STORMS MAKE IT THAT FAR
EAST. ELEVATED STORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS THE REST
OF THE AREA WITH A MARGINAL SEVERE HAIL THREAT WITH THE STRONGEST OF
THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE NEEDED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BE VERY SLOW TO MOVE
EAST THIS WEEK SO THUNDERSTORM CHANCES WILL PERSIST MUCH OF THE
WEEK. THERE WILL BE SOME CHANCE OF SEVERE WEATHER BUT HEAVY RAIN
WILL BECOME THE PRIMARY THREAT AS THE WEEK GOES ON.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN ALERT TO THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 6, 6:21 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN MAY 6 2007

OKZ057-062345-
CRAIG OK-
621 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG

AT 621 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WELCH...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3679 9519 3679 9508 3700 9499 3702 9516
Special weather statement, May 6, 8:15 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN MAY 6 2007

OKZ056-070130-
NOWATA OK-
815 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA

AT 815 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF LENAPAH...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LENAPAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3683 9569 3682 9552 3701 9546 3700 9568
Special weather statement, May 6, 8:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT SUN MAY 6 2007

OKZ054-060-064-070215-
CREEK OK-OSAGE OK-TULSA OK-
844 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...EASTERN CREEK AND TULSA

AT 844 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLLINSVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GRAY...TULSA...SAND SPRINGS...JENKS...OWASSO...
GLENPOOL...SPERRY...SKIATOOK...COLLINSVILLE...MOUNDS...KIEFER AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3586 9621 3582 9600 3643 9580 3641 9610
Special weather statement, May 6, 8:52 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SUN MAY 6 2007

OKZ054-060-064-070245-
CREEK OK-OSAGE OK-TULSA OK-
852 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...EASTERN CREEK AND CENTRAL TULSA

AT 852 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF KIEFER...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...GRAY...TULSA...SAND
SPRINGS...JENKS...GLENPOOL...SPERRY...SKIATOOK...KIEFER AND SAPULPA.

LAT...LON 3589 9621 3586 9599 3644 9585 3644 9615
Special weather statement, May 6, 9:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT SUN MAY 6 2007

OKZ054-070245-
OSAGE OK-
917 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 917 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PEARSONIA...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA AND FORAKER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3672 9662 3671 9642 3707 9632 3710 9660

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:15 PM CDTSpecial Weather StatementTSANowata15 min
May 6, 8:44 PM CDTSpecial Weather StatementTSATulsa31 min
May 6, 8:52 PM CDTSpecial Weather StatementTSATulsa53 min
May 6, 8:55 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee65 min
May 6, 9:17 PM CDTSpecial Weather StatementTSAOsage28 min
May 6, 9:31 PM CDTSpecial Weather StatementTSATulsa29 min
May 6, 9:32 PM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 6, 9:42 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington48 min
May 6, 9:58 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee56 min
May 6, 10:06 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee54 min
May 6, 10:31 PM CDTSevere Thunderstorm WarningTSANowata, Washington59 min
May 6, 10:35 PM CDTSpecial Weather StatementTSANowata25 min
May 6, 10:38 PM CDTSevere Thunderstorm WarningTSAOsage67 min
May 6, 11:00 PM CDTSevere Thunderstorm WarningTSAOsage48 min
May 6, 11:04 PM CDTSpecial Weather StatementTSAPawnee41 min
May 6, 11:30 PM CDTSevere Thunderstorm WarningTSAWashington48 min
May 6, 11:40 PM CDTSpecial Weather StatementTSAPawnee35 min
May 6, 11:49 PM CDTSpecial Weather StatementTSANowata26 min
May 7, 12:01 AM CDTSpecial Weather StatementTSAPawnee44 min
May 7, 12:20 AM CDTSpecial Weather StatementTSAOsage40 min
May 7, 12:56 AM CDTSpecial Weather StatementTSAWashington34 min
May 7, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage52 min
May 7, 1:33 AM CDTSpecial Weather StatementTSAOsage27 min
May 7, 1:50 AM CDTSpecial Weather StatementTSAOsage, Pawnee40 min
May 7, 2:34 AM CDTSpecial Weather StatementTSAWashington41 min
May 7, 2:40 AM CDTSpecial Weather StatementTSANowata, Washington50 min
May 7, 3:31 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Ottawa and 2 more59 min
May 7, 3:46 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more24 hr
May 7, 3:57 AM CDTSevere Thunderstorm WarningTSACreek48 min
May 7, 4:45 AM CDTSpecial Weather StatementTSACherokee, Craig, Delaware, Mayes, Muskogee, Okfuskee and 4 more60 min
May 7, 5:21 AM CDTFlash Flood WarningTSARogers, Tulsa, Wagoner6 hr
May 7, 6:14 AM CDTFlash Flood WarningTSACreek, Tulsa4 hr
May 7, 6:14 AM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha61 min
May 7, 6:34 AM CDTSevere Thunderstorm WarningTSAPittsburg56 min
May 7, 6:40 AM CDTSpecial Weather StatementTSAOkmulgee35 min
May 7, 6:53 AM CDTSpecial Weather StatementTSACherokee37 min
May 7, 7:53 AM CDTFlash Flood WarningTSACherokee4 hr
May 7, 8:08 AM CDTSpecial Weather StatementTSACherokee52 min
May 7, 8:35 AM CDTSpecial Weather StatementTSAPittsburg40 min
May 7, 8:40 AM CDTSpecial Weather StatementTSAOkfuskee65 min
May 7, 10:02 AM CDTSpecial Weather StatementTSAPittsburg43 min
May 7, 12:16 PM CDTFlash Flood WarningTSAPittsburg4 hr
May 7, 12:50 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha55 min
May 7, 1:25 PM CDTFlash Flood WarningTSALatimer3 hr
May 7, 2:27 PM CDTSpecial Weather StatementTSALeFlore48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.